MAUDE Adverse Event Report: ALPHATEC SPINE INC OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINE PEDICLE FIXATION

ALPHATEC SPINE INC OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINE PEDICLE FIXATION
Model Number 53065-40
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The implant was not removed from the patient.The indications for use as stated in ins-101; the osseoscrew system (for use with the zodiac spinal fixation system and illico mis posterior fixation system) is intended to restore the integrity of the spinal column even in the absence of fusion for a limited time period in patients with advanced stage tumors involving the thoracic and lumbar spine in whom life expectancy is of insufficient duration to permit achievement of fusion.Warnings 5.Once the osseoscrew implant has been deployed, it may be difficult to un-deploy, re-position, or remove; therefore, it is important to confirm proper placement of the osseoscrew prior to deploying the expansion feature by use of fluoroscopy or other suitable imaging technique.
 
Event or Problem Description
On (b)(6) 2021 revision surgery was conducted removing a previously implanted construct in order to perform an osteotomy.During the screw removal, the distal expansion section of the osseoscrew fracture and broke.The detached section remaining entrapped within the patients right l5.The osseoscrew spinal fixation system was originally implanted (b)(6) 2020.

Brand Name
OSSEOSCREW SPINAL FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINE PEDICLE FIXATION
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key11372314
Report Number2027467-2021-00004
Device Sequence Number4711375
Product Code NKB
UDI-Device Identifier00844856049123
UDI-Public(01)00844856049123
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53065-40
Device Catalogue Number53065-40
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;